Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 75, NWS La Crosse, WI

June 30, 2014Fayette County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 30, 2014, 6:38 AM CDT for Fayette County, Iowa. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2014, 6:38 AM CDT (11:38 UTC)
Expired
Jun 30, 2014, 7:15 AM CDT
In force
37 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Fayette County, IA

The radar

The La Crosse radar (KARX), 121 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:50 AM CDTHAIL 0.253 N Fayette, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1816 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WUUS53 KARX 301138
SVRARX
IAC065-301215-
/O.NEW.KARX.SV.W.0075.140630T1138Z-140630T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
638 AM CDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FAYETTE COUNTY IN NORTHEAST IOWA...

* UNTIL 715 AM CDT

* AT 638 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAWKEYE...OR
  7 MILES SOUTHWEST OF WEST UNION...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  FAYETTE AROUND 645 AM CDT.
  ARLINGTON AND ELGIN AROUND 655 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WADENA...RANDALIA...DONNAN...AND BRAINARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4279 9208 4300 9208 4299 9160 4272 9161
TIME...MOT...LOC 1138Z 278DEG 36KT 4288 9190 

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
3 follow-up statements
685 
WWUS53 KARX 301148
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
648 AM CDT MON JUN 30 2014

IAC065-301215-
/O.CON.KARX.SV.W.0075.000000T0000Z-140630T1215Z/
FAYETTE IA-
648 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR CENTRAL FAYETTE COUNTY...

AT 647 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FAYETTE...OR 9
MILES SOUTH OF WEST UNION...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ARLINGTON AROUND 655 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WADENA...RANDALIA...DONNAN...BRAINARD AND ALBANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4278 9202 4300 9189 4299 9160 4272 9161
TIME...MOT...LOC 1147Z 284DEG 37KT 4283 9176 

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
598 
WWUS53 KARX 301203
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
703 AM CDT MON JUN 30 2014

IAC065-301215-
/O.CON.KARX.SV.W.0075.000000T0000Z-140630T1215Z/
FAYETTE IA-
703 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR EAST CENTRAL FAYETTE COUNTY...

AT 703 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VOLGA...OR 11
MILES WEST OF ELKADER...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL FAYETTE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
WADENA...VOLGA RIVER STATE PARK...COUNTY ROAD W 45 AND 187...ALBANY
AND HIGHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4277 9183 4290 9180 4291 9160 4272 9161
TIME...MOT...LOC 1203Z 285DEG 30KT 4280 9162 

HAIL...1.00IN
WIND...<50MPH

$$

HALBACH
894 
WWUS53 KARX 301208
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
708 AM CDT MON JUN 30 2014

IAC065-301218-
/O.EXP.KARX.SV.W.0075.000000T0000Z-140630T1215Z/
FAYETTE IA-
708 AM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FAYETTE COUNTY
WILL EXPIRE AT 715 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4277 9183 4290 9180 4291 9160 4272 9161
TIME...MOT...LOC 1206Z 278DEG 36KT 4280 9162 

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:32 AM CDT, 6 minutes earlier.

Area forecast discussion, Jun 30, 6:32 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
632 AM CDT MON JUN 30 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 420 AM CDT MON JUN 30 2014

AT 4 AM...THE MESOSCALE CONVECTIVE COMPLEX...WHICH BROUGHT THE
HEAVY RAIN TO NORTHEAST IOWA AND SOUTHWEST WISCONSIN AND POSSIBLE
TORNADO NEAR FENNIMORE WISCONSIN...EXTENDED FROM SOUTHERN LAKE
MICHIGAN TO WEST-CENTRAL ILLINOIS. STRONG 850 MB MOISTURE
TRANSPORT AHEAD OF AN 850 MB LOW ACROSS CENTRAL NEBRASKA IS
GENERATING CLUSTERS OF THUNDERSTORMS ACROSS EASTERN NEBRASKA AND
AND NORTHWEST IOWA. SOME ADDITIONAL THUNDERSTORMS ARE STARTING TO
DEVELOP ALONG ALONG A 900 TO 700 MB FRONTOGENETIC BAND ACROSS
SOUTHERN SOUTH DAKOTA. THIS IS IN RESPONSE TO A STRONG SHORTWAVE
TROUGH MOVING THROUGH EASTERN MONTANA AND WYOMING.

FOR THIS MORNING...EXPECT ROUNDS OF SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG A 900 TO 700 MB BAND OF FRONTOGENESIS ALONG THE
MINNESOTA AND IOWA BORDER. THIS IS STRENGTHENING WILL LIKELY KEEP
THE PRECIPITATION GOING DESPITE THE WEAKENING THAT IS TAKING
PLACE IN THE 925 AND 850 MB MOISTURE TRANSPORT. DEEP MOISTURE
GRADUALLY POOLS ALONG THIS BOUNDARY DURING THE MORNING. ALONG AND
SOUTH OF INTERSTATE 90...WARM CLOUD LAYER DEPTHS CLIMB FROM 3 TO
3.5 KM AT 30.12Z TO AROUND 4 KM AT 30.18Z. DURING THIS SAME TIME
PERIOD...PRECIPITABLE WATER VALUES CLIMB FROM AROUND 1.5 INCHES TO
2.0 INCHES IN THIS SAME AREA. AS A RESULT...THE SHOWERS AND
THUNDERSTORMS WILL BECOME VERY EFFICIENT RAIN PRODUCERS.

IN ADDITION...MEAN LAYER CAPES WILL REMAIN FROM 1500 TO
3500 J/KG. WHILE TYPICALLY THIS INSTABILITY WOULD WANE FROM THE
CONVECTION... SOUTHERLY WINDS WILL CONTINUE TO ADVECT THIS
INSTABILITY FROM AREAS THAT ARE CAPPED TO OUR SOUTH. IN
ADDITION...THE 0-6 KM SHEAR WILL BE FAVORABLE FOR THE DEVELOPMENT
OF ELEVATED SUPERCELLS. WITH A MAJORITY OF THIS SHEAR LOCATED
BELOW 3 KM...THERE WILL BE THE POTENTIAL FOR THESE SUPERCELLS TO
EVOLVED INTO LINES.

FOR THIS AFTERNOON...BOTH THE DETERMINISTIC AND MESO MODELS
SUGGEST THAT CYCLOGENESIS WILL DEVELOP ACROSS NORTHEAST IOWA AND
SOUTHWEST WISCONSIN THIS AFTERNOON. THIS IS RESPONSE TO THE 850 MB
LOW AND STRONG SHORT WAVE TROUGH COMING TOGETHER ACROSS THE AREA.
DUE TO CONVECTIVE FEEDBACK...BOTH THE GFS AND NAM ARE LIKELY TOO
STRONG WITH THEIR CYCLOGENESIS AND THIS GREATLY AFFECTS THEIR WIND
FIELDS. AS RESULT...LOOKED MORE AT THE WIND FIELDS IN THE MESO
MODELS. EVEN THESE MODELS...SHOW A RAPID STRENGTHENING IN THE 925
AND 850 MB MOISTURE TRANSPORT INTO THE REGION. THIS CAUSES THE
PRECIPITABLE WATER VALUES TO CLIMB TO AROUND 2.25 INCHES AND WARM
CLOUD DEPTHS TO INCREASE INTO THE 4 TO 4.5 INCH RANGE. WITH UPWARD
FORCING BEING ENHANCED FURTHER AS THE AREA ENTERS THE RIGHT
ENTRANCE REGION OF A 250 MB...EXPECT THE THREAT FOR HEAVY RAIN TO
CONTINUE.

AS WITH THIS MORNING...THE 0-6 KM SHEAR WILL REMAIN IN THE EXCESS
OF 45 KNOTS THIS AFTERNOON. IN ADDITION THE COMBINATION OF THE
STRONG CAP TO OUR SOUTH AND SOUTHERLY WINDS CONTINUING TO BRING
THIS 2500 TO 3500 J/KG ML CAPES INTO THE AREA WILL PROVIDE AMPLE
INSTABILITY TO KEEP THE THREAT FOR SUPERCELLS GOING DESPITE THE
PERSISTENT CONVECTION ACROSS THE AREA. WITH THE INCREASING WINDS
FIELDS DUE TO THE CYCLOGENESIS...THE 0-1 KM HELICITY AND BULK
SHEAR ALONG WITH LCL HEIGHTS WILL BECOME FAVORABLE FOR THE
POTENTIAL OF TORNADOES ACROSS THE EASTERN PORTIONS OF NORTHEAST
IOWA AND IN SOUTHWEST WISCONSIN DURING THE MID AND LATTER PARTS OF
THE AFTERNOON. THE DUBUQUE RAP HODOGRAPH FOR 29.22Z IS VERY
IMPRESSIVE.

FOR THIS EVENING...THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL
COME QUICKLY TO AN END AS THE SHORT WAVE TROUGH MOVES QUICKLY
THROUGH THE REGION.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 420 AM CDT MON JUN 30 2014

ON TUESDAY...ANOTHER SHORT WAVE TROUGH WILL MOVE THROUGH THE AREA.
UNLIKE TODAY...THERE WILL BE MUCH LESS INSTABILITY /500 TO
1000 J/KG SURFACE CAPES/ AND LESS 0-6 KM SHEAR LESS THAN 35 KNOTS.
AS A RESULT...JUST EXPECTING SHOWERS AND A FEW SCATTERED
THUNDERSTORMS.

ON WEDNESDAY...ANOTHER SHORT WAVE TROUGH MOVES THROUGH THE AREA.
WITH ML CAPES GENERALLY LESS 500 J/KG...MOST OF THE DETERMINISTIC
MODELS HAVE THIS PERIOD DRY. THE LONE EXCEPTION IS THE ECMWF WHICH
GENERATES A FEW SHOWERS. SINCE IT IS SUMMER AND THE ECMWF
TYPICALLY DOES BETTER IN THIS TIME PERIOD...JUST KEPT A SLIGHT
CHANCE OF SHOWERS GOING.

FROM THE FOURTH OF JULY INTO THE UPCOMING WEEKEND...THE MODELS
CONTINUE TO STRUGGLE WITH THEIR TIMING AND LOCATION OF WAVES...SO
JUST STAYED WITH THE MODEL CONSENSUS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 632 AM CDT MON JUN 30 2014

THE MAIN FOCUS IS ON CONVECTIVE TRENDS FOR TODAY AS SHOWERS AND
THUNDERSTORMS MAY MOVE INTO THE TAF SITES BY THIS AFTERNOON.
CONFIDENCE IS NOT HIGH ENOUGH YET TO PUT TSRA INTO THE
FORECAST...BUT THE MAIN PERIOD WHERE IT WILL BE POSSIBLE IS DURING
THE AFTERNOON HOURS. SHOULD SOME TSRA DEVELOP AND HIT THE TAF
SITES...CONDITIONS WILL LIKELY DROP TO IFR FOR A BRIEF PERIOD.
CONDITIONS WILL IMPROVE INTO TONIGHT AS A COLD FRONT MOVES THROUGH
FROM THE WEST.

&&

.HYDROLOGY...
ISSUED AT 420 AM CDT MON JUN 30 2014

WITH DEEP WARM CLOUD DEPTHS...PRECIPITABLE WATER VALUES OF 2 TO
2.25 INCHES...SATURATED SOILS...AND ALREADY HIGH RIVERS AND
STREAM ACROSS NORTHEAST IOWA AND SOUTHEAST MINNESOTA...ISSUED A
FLASH FLOOD WATCH TODAY FOR THE POTENTIAL OF 1 TO 3 INCHES OF
ADDITIONAL RAIN. THERE WILL LIKELY BE LOCALLY HIGHER AMOUNTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WIZ054-055-061.

MN...NONE.
IA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR IAZ008>011-018-019-
     029-030.

&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...HALBACH
HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 30, 4:26 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
426 AM CDT MON JUN 30 2014

IAZ008>011-018-019-029-030-WIZ054-055-061-010930-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
426 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER IS POSSIBLE TODAY...MAINLY FROM 10 AM THROUGH 7 PM.
DAMAGING WINDS...LARGE HAIL...FLASH FLOODING...AND A FEW TORNADOES
ARE ALL POSSIBLE. DUE TO THE AMOUNT OF RAIN THAT HAS FALLEN OVER
THE PAST FEW DAYS ALONG WITH THE EXTRA 1 TO 3 INCHES THAT ARE
FORECAST TO FALL TODAY...A FLASH FLOOD WATCH IS IN EFFECT UNTIL
THIS EVENING.

FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER...AS
WELL AS THE TURKEY RIVER NEAR ELKADER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THOUGH
NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY
THOUGH IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT
OF SEVERE WEATHER WITH THEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY BETWEEN 10 AM AND 7 PM TODAY. IN
ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-086>088-094>096-WIZ032>034-041>044-053-010930-
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
426 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER IS POSSIBLE TODAY...MAINLY FROM 10 AM THROUGH 7 PM.
DAMAGING WINDS...LARGE HAIL...LOCALIZED FLASH FLOODING...AND A
FEW TORNADOES ARE ALL POSSIBLE.

FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THOUGH
NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY
THOUGH IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT
OF SEVERE WEATHER WITH THEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 7 PM TODAY. IN
ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-010930-
TAYLOR-CLARK-
426 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF THESE
STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS...SMALL HAIL...AND
BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THOUGH
NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY
THOUGH IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT
OF SEVERE WEATHER WITH THEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE REST OF THIS
WEEK.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH

In the hours before

Special weather statement, Jun 30, 4:21 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
421 AM CDT MON JUN 30 2014

IAZ008-018-301015-
FLOYD-MITCHELL-
421 AM CDT MON JUN 30 2014

...AN APPROACHING SEVERE THUNDERSTORM WILL AFFECT NORTHERN FLOYD AND
SOUTHERN MITCHELL COUNTIES...

AT 421 AM CDT...AN APPROACHING SEVERE THUNDERSTORM WAS OVER MANLY...
OR 8 MILES NORTH OF MASON CITY...MOVING EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  NORA SPRINGS AROUND 440 AM CDT.
  ST. ANSGAR AND RUDD AROUND 450 AM CDT.
  OSAGE AROUND 500 AM CDT.
  FLOYD AROUND 505 AM CDT.
  RICEVILLE AROUND 515 AM CDT.

WITH THE SEVERE WEATHER APPROACHING...MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4337 9303 4340 9256 4310 9256 4314 9302
TIME...MOT...LOC 0921Z 268DEG 28KT 4327 9322

HALBACH
Special weather statement, Jun 30, 5:23 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
523 AM CDT MON JUN 30 2014

IAZ019-301115-
CHICKASAW-
523 AM CDT MON JUN 30 2014

...A STRONG THUNDERSTORM WILL AFFECT CHICKASAW COUNTY...

AT 522 AM CDT...A STRONG THUNDERSTORM WAS NEAR CHARLES CITY...MOVING
EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  IONIA AROUND 535 AM CDT.
  NEW HAMPTON AROUND 545 AM CDT.
  FREDERICKSBURG AND LAWLER AROUND 555 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ALTA VISTA
AND BRADFORD.

LAT...LON 4322 9214 4321 9208 4295 9208 4291 9209
      4291 9254 4321 9255
TIME...MOT...LOC 1022Z 286DEG 35KT 4307 9260

HALBACH
Local storm report, Jun 30, 6:23 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
623 AM CDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     2 WNW SINSINAWA         42.53N 90.57W
06/29/2014                   GRANT              WI   LAW ENFORCEMENT

            BARN BLOWN DOWN

&&

NWS LA CROSSE WI
IRIS SYSTEM
Special weather statement, Jun 30, 6:29 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
629 AM CDT MON JUN 30 2014

IAZ019-029-301215-
FAYETTE-CHICKASAW-
629 AM CDT MON JUN 30 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE AND SOUTHEASTERN
CHICKASAW COUNTIES...

AT 628 AM CDT...A STRONG THUNDERSTORM WAS NEAR HAWKEYE...OR 11 MILES
WEST OF WEST UNION...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  MAYNARD AROUND 640 AM CDT.
  WEST UNION AND FAYETTE AROUND 645 AM CDT.
  CLERMONT AND ARLINGTON AROUND 655 AM CDT.
  ELGIN AROUND 700 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MONTAUK HISTORIC
SITE...DOUGLAS...RANDALIA AND VOLGA RIVER STATE PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4282 9208 4291 9208 4291 9213 4301 9213
      4304 9160 4272 9161
TIME...MOT...LOC 1128Z 271DEG 36KT 4293 9203

HALBACH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:59 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd46 min
Jun 29, 8:26 PM CDTSevere Thunderstorm WarningARXFayette, Winneshiek49 min
Jun 29, 8:59 PM CDTSevere Thunderstorm WarningARXAllamakee46 min
Jun 29, 9:00 PM CDTRiver Flood WarningARXClayton52 hr
Jun 29, 9:34 PM CDTFlash Flood WarningARXAllamakee, Clayton3 hr
Jun 30, 3:03 AM CDTFlash Flood WatchARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more16 hr
Jun 30, 4:21 AM CDTSpecial Weather StatementARXMitchell54 min
Jun 30, 4:44 AM CDTSevere Thunderstorm WarningARXFloyd46 min
Jun 30, 5:23 AM CDTSpecial Weather StatementARXChickasaw52 min
Jun 30, 6:29 AM CDTSpecial Weather StatementARXFayette46 min
Jun 30, 12:15 PM CDTSpecial Weather StatementARXChickasaw, Floyd75 min
Jun 30, 12:18 PM CDTRiver Flood WarningARXClayton3 days
Jun 30, 1:52 PM CDTSpecial Weather StatementARXClayton, Fayette83 min
Jun 30, 2:14 PM CDTSevere Thunderstorm WarningARXFayette61 min
Jun 30, 2:44 PM CDTSevere Thunderstorm WarningARXClayton61 min
Jun 30, 3:00 PM CDTFlash Flood WarningARXClayton, Fayette5 hr
Jun 30, 3:13 PM CDTSevere Thunderstorm WarningARXClayton77 min
Jun 30, 4:34 PM CDTHigh Wind WarningARXAllamakee, Clayton, Fayette, Winneshiek2 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.